Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 142, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 9, 2015, 5:34 PM EDT for Lancaster County, Lebanon County, York County, Pennsylvania. It was in force for 86 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2015, 5:34 PM EDT (21:34 UTC)
- Expired
- Jul 9, 2015, 7:00 PM EDT
- In force
- 86 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The Sterling radar (KLWX), 155 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:45 PM EDT | TSTM WND DMG | Fort Indiantown Gap, PA | TREES AND WIRES DOWN. |
| Jul 9, 5:50 PM EDT | TSTM WND DMG | Mount Gretna, PA | TREES AND WIRES DOWN. |
| Jul 9, 6:20 PM EDT | TSTM WND DMG | Lititz, PA | TREES DOWN. |
| Jul 9, 6:30 PM EDT | TSTM WND DMG | 1 E Willow Street, PA | TREES DOWN IN WEST LAMPETER TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 1:27 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587
WUUS51 KCTP 092135
SVRCTP
PAC071-075-133-092300-
/O.NEW.KCTP.SV.W.0142.150709T2134Z-150709T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
534 PM EDT THU JUL 9 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 700 PM EDT
* AT 534 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
MARYSVILLE TO NEAR PARKVILLE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
AKRON...ANNVILLE...COLUMBIA...CORNWALL...EAST PETERSBURG...
ELIZABETHTOWN...EPHRATA...LANCASTER...LEBANON...LITITZ...MANHEIM...
MILLERSVILLE...MOUNT JOY...MYERSTOWN...NEW HOLLAND...PALMYRA...
WILLOW STREET...ADAMSTOWN...AVON AND BAINBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ALTHOUGH A TORNADO IS
NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.
&&
LAT...LON 3990 7638 3996 7648 4005 7653 4006 7665
4012 7672 4016 7669 4015 7669 4020 7657
4041 7665 4052 7648 4014 7588 4011 7594
4004 7593 3996 7599 3987 7599 3988 7600
3973 7610 3972 7635
TIME...MOT...LOC 2134Z 254DEG 42KT 4037 7693 3976 7693
$$
KF2 follow-up statements
134
WWUS51 KCTP 092232
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
632 PM EDT THU JUL 9 2015
PAC071-075-133-092300-
/O.CON.KCTP.SV.W.0142.000000T0000Z-150709T2300Z/
YORK PA-LEBANON PA-LANCASTER PA-
632 PM EDT THU JUL 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN YORK...SOUTHEASTERN LEBANON AND LANCASTER
COUNTIES...
AT 631 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
WERNERSVILLE TO NEAR DELTA...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
AKRON...EAST PETERSBURG...EPHRATA...LANCASTER...LITITZ...
MILLERSVILLE...NEW HOLLAND...WILLOW STREET...ADAMSTOWN...BAREVILLE...
BRICKERVILLE...CHURCHTOWN...DELTA...DENVER...GAP...HOLTWOOD...
KLEINFELTERSVILLE...LEACOCK...LEOLA AND NEWMANSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3995 7646 4036 7623 4014 7588 4011 7594
4004 7593 3996 7599 3987 7599 3988 7600
3973 7610 3972 7635 3990 7638
TIME...MOT...LOC 2231Z 267DEG 37KT 4036 7610 3973 7636
$$
KF828
WWUS51 KCTP 092249
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
649 PM EDT THU JUL 9 2015
PAC075-092259-
/O.CAN.KCTP.SV.W.0142.000000T0000Z-150709T2300Z/
LEBANON PA-
649 PM EDT THU JUL 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEBANON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3982 7637 4025 7606 4014 7588 4011 7594
4004 7593 3996 7599 3987 7599 3988 7600
3973 7610 3972 7635
TIME...MOT...LOC 2249Z 272DEG 31KT 4025 7602 3976 7634
$$
PAC071-133-092300-
/O.CON.KCTP.SV.W.0142.000000T0000Z-150709T2300Z/
YORK PA-LANCASTER PA-
649 PM EDT THU JUL 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN YORK AND EASTERN LANCASTER COUNTIES...
AT 649 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
ADAMSTOWN TO NEAR DELTA...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW HOLLAND...WILLOW STREET...ADAMSTOWN...BAREVILLE...CHURCHTOWN...
DELTA...GAP...HOLTWOOD...LEOLA...PARADISE...QUARRYVILLE...
SMITHVILLE...STRASBURG...TERRE HILL...WAKEFIELD...BIRD-IN-HAND...BLUE
BALL...BOWMANSVILLE...BUCK AND CHRISTIANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3982 7637 4025 7606 4014 7588 4011 7594
4004 7593 3996 7599 3987 7599 3988 7600
3973 7610 3972 7635
TIME...MOT...LOC 2249Z 272DEG 31KT 4025 7602 3976 7634
$$
KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 5:02 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 9, 5:02 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 502 PM EDT THU JUL 9 2015 .SYNOPSIS... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... ESPECIALLY ACROSS THE EASTERN HALF OF THE STATE...AS A WAVE OF LOW PRESSURE MOVES ALONG THE PENNSYLVANIA...NEW YORK BORDER AND DRAGS A TRAILING COLD FRONT EAST ACROSS THE COMMONWEALTH. HIGH PRESSURE WILL RETURN FOR FRIDAY AND SATURDAY BRINGING SLIGHTLY COOLER AND NOTABLY LESS HUMID WEATHER WITH LITTLE CHANCE FOR RAIN. A CHANCE OF SHOWERS AND THUNDERSTORMS RETURN LATE SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... ...21Z UPDATE... FLASH FLOOD WATCH DROPPED FOR NORTH CENTRAL PA...AS HEAVY RAINFALL THREAT HAS SHIFTED FARTHER EAST AND SOUTH. WARM MID LEVELS HAVE THUS FAR KEPT CONVECTION IN CHECK ACROSS WESTERN AND CENTRAL PA...BUT MOST UNSTABLE AND HIGHLY SHEARED ENVIRONMENT OVER SOUTHEAST PA REMAINS A VERY HIGH CONCERN. LATEST RADAR TRENDS INDICATE INTENSIFYING BOWING LINE SEGMENT MOVING INTO AN AREA OF EHI INCREASING ABOVE 2-3 OVER FRANKLIN COUNTY. DAMAGING WINDS WILL BE A GOOD BET AS STORMS CROSS THE LOWER AND MIDDLE SUSQ RIVER VALLEY THROUGH THIS EVENING. AS FAR AS INGREDIENTS GO...THE CUPBOARD IS STOCKED. SURFACE DEWPOINTS IN THE LOW 70S WITH INCREASING LOW LEVEL SHEAR/850MB WINDS INCREASING TO 40 KTS ALONG WITH A SHORTWAVE WORKING IN FROM SE OH ARE FAVORABLE FOR STORMS TO PRODUCE DAMAGING WINDS. PROXIMITY OF WARM FRONT...WEAK LEE TROUGHING AND LOCALIZED TERRAIN ENHANCEMENTS OF LLVL SHEAR WILL ENHANCE POTENTIAL FOR ROTATING UPDRAFTS...AND ISOLATED BRIEF TORNADOES INVOF OF BROKEN-S SIGNATURES OR ANY CELLS THAT CAN ISOLATE THEMSELVES FROM THE MAIN LINE. BIGGEST THREAT CONTINUES TO BE ALONG AND SOUTH OF A CORRIDOR FROM KFIG TO KIPT TO KAVP. LATEST SPC MESO ANALYSIS SHOWS FAVORABLE EHI VALUES (+2 TO +4) LIFTING NORTHWARD INTO THE S CENTRAL MOUNTAINS AND LOWER SUSQ RIVER VALLEY. A BUSY EVENING IN PROGRESS...BUT THINGS WILL WIND DOWN LATER ON. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/... THUNDERSTORMS WILL BE QUICKLY EXITING EAST ACROSS THE DELAWARE VALLEY OF FAR EASTERN PENN AROUND MIDNIGHT. SWWD TRAILING COLD FRONT FROM THE SFC LOW OVER THE CATSKILL REGION WILL MEANS THAT ANOTHER SHOWER OR TWO WILL BE POSSIBLE...BUT ADDITIONAL RAINFALL FROM 02Z ON WILL BE LESS THAN 0.10 OF AN INCH. DEWPOINTS WILL FALL OFF STEADILY OVERNIGHT AND DIP TO SLIGHTLY BELOW NORMAL BY DAYBREAK FRIDAY ACROSS FAR NRN PENN. LLVL MOISTURE WILL LIKELY WAIT TO BE SCOURED OUT UNTIL LATER FRIDAY MORNING ACROSS SOUTHERN PENN DUE TO THE VERY LATE NIGHT TIMING OF THE SFC CFRONTAL PASSAGE AND LIGHT WIND...EVEN RIGHT IN ITS WAKE. LOW TEMPS EARLY FRIDAY MORNING WILL VARY FROM THE MID 50S ACROSS THE NRN TIER...TO THE UPPER 60S THROUGHOUT MOST OF THE LOWER SUSQ VALLEY. THE LARGE SCALE PATTERN FCST OVER THE LOWER 48 INTO NEXT WEEK REMAINS ON TRACK...WITH A MEAN TROUGH NEAR THE WEST COAST... RETROGRADING UPPER RIDGE OVER THE SOUTHEAST/SOUTH-CENTRAL U.S. EVENTUALLY SETTLING NEAR THE TX PANHANDLE AND EXTENDING NWD OVER THE ROCKIES AND WRN HIGH PLAINS...AND AN AMPLIFYING TROUGH OVER THE ERN HALF OF THE CONUS DOWNSTREAM OF THE RIDGE. CONFIDENCE IN A 48 HOUR/2-DAY PERIOD OF DRY WEATHER FROM FRIDAY INTO SATURDAY CONTINUES THROUGH THE MOST RECENT MODEL RUNS...WITH THE LATEST MODEL AND ENSEMBLE GUIDANCE SHOWING AN AREA OF ABNORMALLY DRY/LOW PW AIR SPREADING INTO CENTRAL PA. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... THE MAIN FORECAST ISSUE AND ULTIMATE SOURCE OF UNCERTAINTY RESIDES WITH THE ENERGY ASSOCD WITH THE UPPER LOW NEAR THE CA COAST WHICH IS STILL PROGGED TO REACH THE N-CENTRAL PLAINS ON SATURDAY. THIS FEATURE WILL LKLY OFFER THE BEST OPPORTUNITY FOR RAINFALL DURING THE PERIOD...MOST LKLY IN THE SUN-TUE TIMEFRAME. HOWEVER MEANINGFUL SHORTWAVE DETAIL DIFFERENCES...NOT ONLY WITH THIS ENERGY BUT WITH ONE OR TWO LEAD CONVECTIVE IMPULSES DIMINISHED THE ABILITY FOR ADEQUATE TIMING THROUGH THE MID AND LONG TERM. AS WITH THE MOST RECENT SYSTEM...EXPECT DEWPOINTS TO CREEP BACK UP THE 70 RANGE BY THE MON-TUE TIMEFRAME WITH THE PRECIPITATION CHANCES. ESPECIALLY OVER THE CENTRAL AND SOUTH. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... COLD FRONT CROSSING THE REGION...TRIGGERING SCATTERED TO BROKEN TSRA THROUGH EARLY TO MID EVENING. SOME STORMS WILL REACH SEVERE LIMITS...ESPECIALLY ACROSS SOUTHERN AND EASTERN AIRFIELDS. CIG AND VSBY RESTRICTIONS WILL BE WIDESPREAD IN SHOWERS AND THUNDERSORMS THROUGH THIS EVENING. LOWERING CONDITIONS EXPECTED AGAIN LATE TONIGHT IN THE POST FRONTAL AIRMASS...BUT DRYING WILL BRING IMPROVING CONDITIONS FOR FRIDAY INTO SATURDAY AS VFR WILL DOMINATE. OUTLOOK... FRI-SAT...PRIMARILY VFR. SUN...PRIMARILY VFR. ISOLATED TSRA POSSIBLE WEST. SUN NIGHT-MON...RESTRICTIONS POSSIBLE IN SCATTERED SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT/RXR NEAR TERM...DEVOIR/LAMBERT/RXR SHORT TERM...LAMBERT LONG TERM...GARTNER/STEINBUGL AVIATION...JUNG
Hazardous weather outlook, Jul 9, 4:53 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 453 PM EDT THU JUL 9 2015 PAZ004>006-037-102100- WARREN-MCKEAN-POTTER-TIOGA- 453 PM EDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ010>012-041-042-045-046-049-051>053-102100- ELK-CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND- COLUMBIA- 453 PM EDT THU JUL 9 2015 ...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL CROSS THE REGION THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE WITH SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ017-024-033-102100- CLEARFIELD-CAMBRIA-SOMERSET- 453 PM EDT THU JUL 9 2015 ...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL CROSS THE REGION THROUGH THE EARLY EVENING HOURS. SOME OF THE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ018-019-025>028-034>036-050-056>059-063>066-102100- NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON-FRANKLIN-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 453 PM EDT THU JUL 9 2015 ...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL CROSS THE REGION THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Special weather statement, Jul 9, 4:43 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 PM EDT THU JUL 9 2015
PAZ045-046-092130-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
443 PM EDT THU JUL 9 2015
...A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL AFFECT SOUTHERN
CLINTON...AND SOUTHERN LYCOMING COUNTIES UNTIL 530 PM EDT...
AT 442 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
CARROLL...MOVING NORTHEAST AT 15 MPH.
30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS THUNDERSTORM. TORRENTIAL
RAINFALL IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CARROLL...CASTANEA...COLLOMSVILLE...MCELHATTAN...LOGANTON...OVAL...
FLEMINGTON...LOCK HAVEN AND DUNNSTOWN.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
LOCK HAVEN AND MILE RUN EXITS...SPECIFICALLY FROM MILE MARKERS 178 TO
194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
&&
LAT...LON 4109 7704 4108 7708 4107 7711 4107 7714
4104 7715 4099 7734 4098 7743 4113 7747
4123 7711
TIME...MOT...LOC 2042Z 243DEG 15KT 4109 7725
RXRSpecial weather statement, Jul 9, 4:45 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 PM EDT THU JUL 9 2015
PAZ036-063-064-092115-
CUMBERLAND PA-FRANKLIN PA-ADAMS PA-
445 PM EDT THU JUL 9 2015
...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...FRANKLIN...AND ADAMS
COUNTIES UNTIL 515 PM EDT...
AT 445 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR BIG SPRING STATE PARK TO NEAR WAYNESBORO...
AND MOVING EAST AT 40 MPH.
50 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
FAYETTEVILLE AND NEWVILLE AROUND 455 PM EDT.
BLOSERVILLE AND CARROLL VALLEY AROUND 500 PM EDT.
PLAINFIELD AROUND 505 PM EDT.
ORRTANNA AND CASHTOWN AROUND 510 PM EDT.
GETTYSBURG...CARLISLE SPRINGS AND LAKE HERITAGE AROUND 515 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARENDTSVILLE...
BENDERSVILLE...BIGLERVILLE...FAIRFIELD AND GARDNERS.
LAT...LON 3972 7774 4026 7765 4023 7765 4022 7764
4023 7761 4019 7760 4031 7737 4031 7736
4026 7742 4026 7739 4029 7733 4028 7733
4027 7730 4031 7698 4015 7700 4015 7703
4007 7713 4001 7702 3972 7705
TIME...MOT...LOC 2045Z 255DEG 36KT 4026 7758 3979 7764
KFSpecial weather statement, Jul 9, 4:48 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 PM EDT THU JUL 9 2015
PAZ017>019-025-026-092145-
SOUTHERN CENTRE PA-CLEARFIELD PA-NORTHERN CENTRE PA-HUNTINGDON PA-
BLAIR PA-
448 PM EDT THU JUL 9 2015
...SPECIAL WEATHER STATEMENT...
AT 447 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
PUNXSUTAWNEY...MOVING EAST AT 50 MPH.
40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS THUNDERSTORM.
TORRENTIAL RAINFALL THAT COULD CAUSE MINOR FLOODING AND PONDING OF
WATER ON ROADWAYS IS EXPECTED.
THE THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL BE NEAR...
CURWENSVILLE AROUND 515 PM EDT. JEFFRIES...HOUTZDALE AND HYDE
AROUND 520 PM EDT. NORTH PHILIPSBURG...PHILIPSBURG AND CHESTER HILL
AROUND 530 PM EDT. BLACK MOSHANNON STATE PARK AROUND 540 PM EDT.
OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM PRODUCING TORRENTIAL
RAINFALL INCLUDE BRISBIN...BURNSIDE...COALPORT...GLEN HOPE AND
GRAMPIAN.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
DUBOIS ROUTE 255 AND SNOW SHOE EXITS...SPECIFICALLY FROM MILE MARKERS
102 TO 142.
THIS INCLUDES INTERSTATE 99 FROM MILE MARKERS 49 TO 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING SUCH AS RAPID RISES ON CREEKS AND STREAMS...AND
PONDING OF WATER ON ROADS ARE EXPECTED. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
&&
LAT...LON 4112 7880 4120 7808 4116 7805 4115 7802
4068 7800 4069 7838 4073 7835 4073 7881
TIME...MOT...LOC 2047Z 263DEG 42KT 4087 7890
CERULocal storm report, Jul 9, 5:11 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
511 PM EDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG FAYETTEVILLE 39.91N 77.57W
07/09/2015 FRANKLIN PA 911 CALL CENTER
TREES DOWN IN EASTERN FRANKLIN COUNTY.
&&
EVENT NUMBER CTP1500256
MACHSpecial weather statement, Jul 9, 5:14 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
514 PM EDT THU JUL 9 2015
PAZ042-046-053-092145-
SULLIVAN PA-COLUMBIA PA-SOUTHERN LYCOMING PA-
514 PM EDT THU JUL 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SULLIVAN...COLUMBIA...AND
SOUTHERN LYCOMING COUNTIES UNTIL 545 PM EDT...
AT 514 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BIGGERTOWN...MOVING EAST AT 35 MPH.
50 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CENTRAL AND WALLER AROUND 525 PM EDT.
JAMISON CITY AND FAIRMOUNT SPGS AROUND 530 PM EDT.
RICKETTS GLEN STATE PARK AROUND 535 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BENTON AND PICTURE
ROCKS.
LAT...LON 4130 7631 4120 7632 4119 7631 4121 7670
4131 7672 4133 7667 4131 7660 4134 7664
4135 7663 4143 7626
TIME...MOT...LOC 2114Z 260DEG 31KT 4128 7652
KFLocal storm report, Jul 9, 5:28 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
528 PM EDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG FAYETTEVILLE 39.91N 77.57W
07/09/2015 FRANKLIN PA 911 CALL CENTER
TREES DOWN IN EASTERN FRANKLIN COUNTY.
0450 PM TSTM WND DMG 1 SW SHIPPENSBURG 40.04N 77.54W
07/09/2015 FRANKLIN PA 911 CALL CENTER
TREES DOWN ON PAULSON HOLLOW ROAD AND WIRES ON MOBILE
HOME.
&&
EVENT NUMBER CTP1500256 CTP1500257
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:50 AM EDT | Flash Flood Watch | CTP | Cameron, Clinton, Columbia, Elk, Lycoming, McKean and 7 more | 12 hr |
| Jul 9, 1:33 PM EDT | Special Weather Statement | CTP | Cambria | 42 min |
| Jul 9, 2:05 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 70 min |
| Jul 9, 2:21 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 54 min |
| Jul 9, 2:46 PM EDT | Special Weather Statement | CTP | Potter | 29 min |
| Jul 9, 3:12 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 63 min |
| Jul 9, 3:14 PM EDT | Special Weather Statement | CTP | Clearfield | 46 min |
| Jul 9, 4:04 PM EDT | Special Weather Statement | CTP | Centre | 41 min |
| Jul 9, 4:14 PM EDT | Special Weather Statement | CTP | Clearfield | 31 min |
| Jul 9, 4:19 PM EDT | Special Weather Statement | CTP | Franklin | 26 min |
| Jul 9, 4:23 PM EDT | Special Weather Statement | CTP | Snyder | 37 min |
| Jul 9, 4:43 PM EDT | Special Weather Statement | CTP | Union | 47 min |
| Jul 9, 4:45 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 30 min |
| Jul 9, 4:48 PM EDT | Special Weather Statement | CTP | Clearfield | 57 min |
| Jul 9, 4:50 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 55 min |
| Jul 9, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, York | 98 min |
| Jul 9, 5:10 PM EDT | Areal Flood Advisory | CTP | Centre, Clearfield | 2 hr |
| Jul 9, 5:14 PM EDT | Special Weather Statement | CTP | Sullivan | 31 min |
| Jul 9, 5:20 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan, Union | 29 min |
| Jul 9, 5:40 PM EDT | Special Weather Statement | CTP | Northumberland | 50 min |
| Jul 9, 5:55 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon, Northumberland, Schuylkill | 2 hr |
| Jul 9, 6:01 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 74 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.